Alert archive / Indiana / Flash Flood Warnings in 2007
Flash Flood Warning 14, NWS Northern Indiana
NWS Northern Indiana issued this flash flood warning at Jul 26, 2007, 4:54 AM EDT for White County, Indiana. It took effect at Jul 26, 2007, 5:03 AM EDT. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 26, 2007, 4:54 AM EDT (08:54 UTC)
- In effect from
- Jul 26, 2007, 5:03 AM EDT
- Expired
- Jul 26, 2007, 9:00 AM EDT
- In force
- 4 hr
- Issued by
- NWS Northern Indiana
- Area
- Whole counties
County White County, IN
The radar
The Northern Indiana radar (KIWX), 119 km from the middle of the area, began a volume at 08:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 6:40 AM EDT | FLOOD | Monticello, IN | HIGH WATER ON U.S. ROUTE 24 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.9 hours before the alert went out and 299 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1718 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KIWX 260903
FFWIWX
INC181-261300-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
454 AM EDT THU JUL 26 2007
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WHITE COUNTY IN NORTHWEST INDIANA
* UNTIL 900 AM EDT
* AT 448 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN CONTINUING OVER
NORTHWEST INDIANA. THE HEAVY RAIN WILL GRADUALLY TAPER OFF BY MID
MORNING. RADAR INDICATES THAT 3 TO 5 INCHES OF RAIN HAVE FALLEN IN
THIS AREA OVERNIGHT.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HEADLEE... BUFFALO...BELL CENTER...BURNETTSVILLE...MONTICELLO
AND MONON.
ADDITIONAL RAINFALL AMOUNTS OF UP TO 1 INCH ARE POSSIBLE IN THE
WARNED AREA.
PIKE CREEK AND BURNETTS CREEK ARE AT RISK OF FLOODING FROM THIS
HEAVY RAINFALL.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
NORTHERN INDIANA.
LAT...LON 4057 8696 4059 8677 4074 8676 4075 8649
4091 8649 4091 8696
$$1 follow-up statement
000
WGUS73 KIWX 261049
FFSIWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
644 AM EDT THU JUL 26 2007
INC181-261300-
WHITE IN-
644 AM EDT THU JUL 26 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 AM EDT FOR WHITE
COUNTY...
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SITKA...HEADLEE...BUFFALO...BELL CENTER...MONTICELLO... AND
BURNETTSVILLE.
AT 640 AM EDT... NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE
HEAVIEST RAIN WAS MOVING OUT OF THE AREA. HOWEVER... RADAR ALSO
INDICATED THAT 3 TO 5 INCHES OF RAIN FELL ACROSS THIS AREA OVERNIGHT
WITH THE HEAVIEST RAIN FALLING NEAR THE CASS COUNTY LINE FROM
BURNETTSVILLE TO BELL CENTER.
EXCESSIVE RUNOFF FROM THE HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
IF YOU HAVE FLOODING TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4057 8696 4059 8677 4074 8676 4075 8649
4091 8649 4091 8696
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 3:41 AM EDT, 1 hour 13 minutes earlier.
Area forecast discussion, Jul 26, 3:41 AM EDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 341 AM EDT THU JUL 26 2007 .SHORT TERM... SHRTWV/SPEED MAX ROTATING AROUND UPR LOW OVER NW OHIO THIS MORNING HAS RESULTED IN UPR LVL DIVERGENCE WHICH WAS HELPING TO SUSTAIN A PERSISTENT AREA OF SHOWERS AND THUNDERSTORMS FROM SRN LM THROUGH WRN INDIANA. THIS AREA HAS BEEN SHIFTING SLOWLY WEST AND EXPECT THIS TREND TO CONTINUE, BUT ONGOING ACTIVITY WARRANTS RAISING MORNING POPS TO LIKELY ACROSS FAR WRN ZONES. OTRWS, LITTLE CHANGE TO FORECAST TODAY. AIRMASS IS EXPECTED TO BECOME WEAKLY UNSTABLE WITH DAYTIME HEATING AND COLD AIR ALOFT ASSOCIATED WITH UPR LEVEL LOW MOVG INTO SE MI. THIS SHOULD ALLOW SCT SHOWERS AND TSTMS TO DEVELOP DURING THE AFTN. MOVEMENT OF STORMS WILL BE FAIRLY SLOW...AROUND 15KTS WHICH WHICH SHOULD AGAIN RESULT IN LOCALLY HEAVY RAINFALL. HWVR, EXPECT SUFFICIENT STORM MOTION ALONG WITH VERY MOIST AMS TO ALLOW FOR GREATER AREAL COVERAGE THAN GOING 50% POPS AND BUMPED UP ENTIRE CWA TO LIKELY THIS AFTN. WITH LOSS OF HEATING THIS EVENING EXPECT CONVECTION TO GRDLY DIMINISH. CONTINUED WITH HIGHER POPS IN ERN ZONES WHERE COLD POOL ALOFT WILL RESULT IN GREATER INSTABILITY. SHRTWV MOVG INTO NW MN THIS MORNING IS EXPECTED TO DROP SEWD TO SRN LM BY 12Z FRI. LOW LEVEL WARM/MOIST ADVECTION WILL OVERSPREAD THE AREA AS THIS SHRTWV APPROACHES. THIS SHOULD ALLOW SHOWERS/TSTMS TO MOVE INTO WRN PORTION OF THE AREA LATE TONIGHT AND HAVE BUMPED POPS UP THERE INTO THE LIKELY RANGE. CLOUD COVER AND SHOWERS LIMITED TEMP RISE YDAY. SUSPECT SAME COULD HAPPEN OVER PORTIONS OF THE AREA TODAY. LOWERED MAXES SLIGHTLY IN THE EAST FOR TODAY... TOWARD COOLER MET GUIDANCE. && .LONG TERM... THE UPPER LOW WILL BE IN THE EASTERN GREAT LAKES AREA FRIDAY MORNING AS A COLD FRONT APPROACHES FROM THE NORTHWEST. AS THE FRONT MOVES INTO THE CWA...INSTABILITY AHEAD OF THE FRONT WILL MAKE IT POSSIBLE FOR SHOWERS AND THUNDERSTORMS. THE INSTABILITY IS BETTER IN THE SOUTHERN PART OF THE CWA THAN IN THE NORTHERN PART. DEWPOINTS ARE PROGGED TO BE IN THE UPPER 60S SO MOISTURE SHOULD NOT BE A PROBLEM. WITH THE APPROACHING FRONT...HIGH DEWPOINTS...AND THE ATMOSPHERE BEING MARGINALLY UNSTABLE...STORMS WILL HAVE THE POSSIBILITY TO BECOME SEVERE. JUST HOW UNSTABLE IS A QUESTION YET. WILL THE CLOUD COVERAGE PERCENTAGE BE HIGH ENOUGH TO HELP TO DIMINISH THE SEVERE THREAT AT ALL. ANOTHER FACTOR TO CONSIDER FOR FRIDAY IS...WILL ANY RAIN FRIDAY MORNING STABILIZE THE ATMOSPHERE ENOUGH FOR THE AFTERNOON HOURS. RAIN CHANCES ARE LOOKING GOOD FOR FRIDAY BUT WILL HOLD OFF ON ANY SEVERE WORDING YET. THEN FRIDAY NIGHT THE COLD FRONT KEEPS ON PUSHING SOUTHEASTWARD AS THE UPPER LOW MOVES NORTHEASTWARD TO ROUGHLY LAKE ONTARIO. IF THE FRONT MOVES FAR ENOUGH AWAY FRIDAY NIGHT THEN ITS POSSIBLE THAT THE RAIN COULD END FRIDAY NIGHT WITH HIGH PRESSURE MOVING IN ON SATURDAY. WILL NOT ALTER FRIDAY NIGHT YET BUT WILL TREND THE RAIN MOVING OUT FASTER NOW ON SATURDAY...BUT SATURDAY COULD END UP ALL DRY IF THE FRONT MAINTAINS THIS SPEED AND TAKES ALL THE MOISTURE OUT OF THE AREA BY THEN. HIGH PRESSURE IS THEN PROGGED TO BE OVER THE AREA THROUGH WEDNESDAY. && .PREV DISCUSSION... /ISSUED 205 AM EDT THU JUL 26 2007/ AVIATION... BAND OF SHOWERS AND THUNDERSTORMS OVER SWRN MI AND NWRN INDIANA HAS BEEN SLOWLY TRANSLATING WESTWARD. EXPECT THIS TREND TO CONTINUE WITH TSRA ENDING AT SBN BY 08Z. MID LEVEL CLOUDS LIKELY WILL HOLD OVER THE AREA THROUGH THE NIGHT LIMITING RADIATIONAL COOLING. HWVR SBN AND FWA ARE BOTH NEAR THE EDGE OF THIS CLOUD SHIELD AND IF SKIES DO CLEAR SOME DENSE FOG IS POSSIBLE. FOR NOW LEFT IN MVFR RANGE AND WILL CONT TO MONITOR CLOUD TRENDS. WITH UPR LOW LINGERING OVER SRN MI TODAY, THERE SHOULD BE SUFFICIENT INSTABILITY FOR CONVECTION TO DEVELOP DURING THE AFTN. THIS SHOULD BE SCT AND DIFFICULT TO PIN DOWN SO CONTINUED WITH PREVIOUSLY FCST VCSH/CB. EXPECT CONVECTION WILL DIE DOWN THIS EVE WITH MORE TSRA LIKELY LATE TONIGHT AFTER THIS TAF PERIOD AS COLD FRONT AND SHRTWV APPROACH FROM THE NW. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM/AVIATION...TAYLOR LONG TERM....LOTHAMER
In the hours before
Local storm report, Jul 26, 3:03 AM EDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
303 AM EDT THU JUL 26 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0301 AM HEAVY RAIN 1 S NEW BUFFALO 41.78N 86.75W
07/26/2007 M5.50 INCH BERRIEN MI TRAINED SPOTTER
15HOUR TOTAL RAINFALL
&&
JTLocal storm report, Jul 26, 3:11 AM EDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
311 AM EDT THU JUL 26 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0255 AM MARINE TSTM WIND MICHIGAN CITY 41.71N 86.88W
07/26/2007 M47 MPH LA PORTE IN C-MAN STATION
&&
JTLocal storm report, Jul 26, 4:43 AM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
443 AM EDT THU JUL 26 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0442 AM FLOOD MICHIGAN CITY 41.71N 86.88W
07/26/2007 LA PORTE IN LAW ENFORCEMENT
LEFT LANE OF MICHIGAN BLVD IMPASSABLE DUE TO HIGH WATER
&&
JTThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 6:42 PM EDT | Severe Thunderstorm Warning | IWX | Grant | 48 min |
| Jul 26, 7:10 PM EDT | Severe Thunderstorm Warning | IWX | Blackford | 33 min |
| Jul 26, 7:26 PM EDT | Severe Thunderstorm Warning | IWX | Steuben | 79 min |
Nearby
Flash Flood Warnings in Indiana, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.